MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK
Model Number 48345T-01
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform 45 stapler instrument was found to have four firing failures based on log review which were not replicated through in-house testing.The stapler was installed onto an in-house system and fired on a test foam using two in-house black reloads.One of the firing tests was a high challenge foam test.The instrument fired successfully, and the resultant staple-line was visually inspected.The cut-line appeared smooth and consistent, with jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.Review of logs confirmed four firing failures, and two forced fires.Visual inspection confirms there are two lodged staples in the reload.The blade had progressed through the full firing trajectory, and the staples were located behind the blade's stopping point, which is a result of a forced fire.There was minor blade damage to the knife.No cartridge damage was found.The blade was not exposed upon receipt due to the force fire confirmed in the logs.The reload blade was found to have mechanical indentations.The reload cover was removed to allow access to the knife.Visual inspection found damage to the blade.There was no cartridge damage observed.The second reload was found to have the knife exposed within the knife track.Log review confirms the reload was involved in a firing failure.The knife was exposed towards the middle of the returned reload, which aligns with the firing completion percentage displayed in the procedure logs.The reload blade was found to have mechanical indentations.The reload cover was removed, and the shuttle was pulled forward to allow access the knife.Visual inspection found damage to the blade.There was no cartridge damage observed.The third reload was found to have the knife exposed within the knife track.Log review confirms the reload was involved in a firing failure.The knife was exposed towards the middle of the returned reload, which aligns with the firing completion percentage displayed in the procedure logs.The fourth reload was found to have lodged staples wedged in between the reload knife track.Visual inspection confirms there are two lodged staples.The blade had progressed through the full firing trajectory, and the staples were located behind the blade's stopping point, which is a result of a force fire.There was minor blade damage to the knife, and minor cartridge damage caused in-house during staple removal.The blade was not expose upon receipt due to the force fire confirmed in the logs.The reload blade was found to have mechanical indentations.The reload cover was removed to allow access to the knife.Visual inspection found minor damage to the blade.There was no cartridge damage observed upon receipt.The cartridge was damaged in-house when attempting to remove the staples.The probable root cause of the firing failure can be attributed to various factors.A blade exposed icon and message will appear if the firing sequence is interrupted.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary wedge resection surgical procedure, the sureform 45 stapler instrument misfired while the surgeon was using it.The procedure was completed with no reported injury.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23856941
Report Number2955842-2025-48800
Device Sequence Number15981815
Product Code GDW
UDI-Device Identifier10886874117115
UDI-Public(01)10886874117115(10)NA
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345T-01
Device Catalogue Number48345T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2025
Initial Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown